Restoring humanity to life

Treatment Causing the Illness?

12/25/2016        In the News 0 Comments

allergy-18656_960_720by Julie Greene


I cannot help but wonder why those who conducted this study about how Mental Disorders Predict Physical Disease and Vice Versa, reported at Medscape, considered patients who were treated for a particular condition a good base for study. My reasoning is that studying such patients means the researchers will not be able to distinguish which factor, the mental disorder itself (is it even an entity by itself?) or the treatment for mental disorder, caused the physical disorder.

Having taken psychiatric drugs myself in the past, I've noted that one the most universal set of side effects are called anticholinergic effects, also given a variety of nicknames by psychiatric practitioners due to their widespread occurrence. In brief, we patients experienced dry mouth, constipation, decreased sweating, drying out of the entire digestive tract, drying out of tear ducts, and consequences, both long-term and short-term of these effects. These secondary adverse reactions included dental carries and loss of teeth, acid reflux, risk of hyperthermia, overall poor digestion, serious ophthalmic reactions, worsening depression and malaise due to sluggish digestion and decreased desire to participate in vigorous exercise activities.

Antidepressants as well as other psychiatric drugs often given to depression sufferers cross the blood-brain barrier and go inside the nerve cells. This is the intent when giving a patient such a drug, to alter how nerve cells work. Does science even know if these drugs enter nerve cells outside the brain and wreak havoc, possibly causing chronic nerve pain such as Fibromyalgia? This would explain why almost all Fibromyalgia patients were previously or currently take antidepressant drugs or similar acting pharmaceuticals.

As for the relationship between eating disorders and seizures, likewise, eating disorders (or what appear to be such) can be brought on by pharmaceuticals. I myself suffered from an eating disorder for several decades. I noted that some pharmaceuticals cause unnatural and radical changes in weight and appetite, causing a patient to feel completely out of control of his body. Depakote, given for seizures, can cause rapid and extreme weight gain, and Topamax, also an anticonvulsant, can cause some patients to lose too much weight. Patients also reported to me changes in how food tasted, often an “odd metallic taste” to some foods, or suddenly losing their liking to foods they once enjoyed. Other times a drug could cause spontaneous vomiting upon exposure to certain sensual stimuli. I experienced this myself for about a week in reaction to a drug I was given many years ago. Most patients reported to me that prior to taking pharmaceuticals they did not have any issues with weight or food, or that their eating problems that they already had were compounded by the drugs they were given.

0 Comments

Leave a Reply

Your email address will not be published. Required fields are marked *

Tags: